MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a fractured provisional was received from a hospital.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Performed a visual inspection of the provided photograph of a tibial articular surface provisional left size ef item # 42517000505 lot # 64853990 found it to exhibit signs of repeated use nicked / gouged and the corner of post feature has fractured off.Reference attached photographs.Tasp was not returned.The device history records for item # 42517000505 lot # 64853990 and the receiving inspection reports for item # 42517050505 lot # 80952880 were reviewed for deviations and/ or anomalies with no anomalies/deviations identified.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.Prior investigation of this type of malfunction for these devices involved optical microscopy revealing hackle marks and river lines in the case of bending overload; however, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18518027
Report Number0001822565-2024-00146
Device Sequence Number7557869
Product Code JWH
UDI-Device Identifier00889024238497
UDI-Public(01)00889024238497(10)64853990
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000505
Device Lot Number64853990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown